Pacific Journal of Mathematics

Knot groups in $S^{4}$ with nontrivial homology.

A. M. Brunner, E. J. Mayland, Jr., and Jonathan Simon

Article information

Source
Pacific J. Math., Volume 103, Number 2 (1982), 315-324.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102723965

Mathematical Reviews number (MathSciNet)
MR705232

Zentralblatt MATH identifier
0522.57018

Subjects
Primary: 57Q45: Knots and links (in high dimensions) {For the low-dimensional case, see 57M25}

Citation

Brunner, A. M.; Mayland, E. J.; Simon, Jonathan. Knot groups in $S^{4}$ with nontrivial homology. Pacific J. Math. 103 (1982), no. 2, 315--324. https://projecteuclid.org/euclid.pjm/1102723965


Export citation

References

  • [1] A. M. Brunner, E. J. Mayland, Jr., and J. Simon, A knot group in S4 with non- trivialsecond homology, (Preliminary report), Notices Amer. Math. Soc, 25 (Feb., 1978), Abstract 78T-G34, A-257.
  • [2] H. S. M. Coxeter and W. 0. Moser, Generators and Relations for Discrete groups (2nd ed.), Springer-Verlag, 1965. (Ergebnisse der Math., Band 14).
  • [3] R. H. Fox, A quick trip through knot theory, Topology of 3-Manifolds and Related Topics, M. K. Fort, ed., Prentice Hall, 1962, 120-167.
  • [4] F. Gonzalez-Acuna, unpublished lectures, University of Iowa, 1974-75.
  • [5] H. Hopf, Fundamentalgruppeund zweite Bettische Gruppe, Comm. Math. Helv., 14 (1942), 257-309.
  • [6] M. Kervaire, Les noeuds de dimensions superieures, Bull. Soc. Math. France, 93 (1965), 225-271.
  • [7] R. Kirby, Problems in low dimensionalmanifoldtheory, Proc. A. M. S. Summer Inst. in Topology, Stanford, 1976, to appear.
  • [8] W. Magnus, Noneuclidean Tesselations and Their Groups, Academic Press (Pure and Applied Mathematics, v. 61), 1974.
  • [9] W. Magnus, A. Karrass, and D. Solitar, Combinatorial Group Theory, J. Wiley (Interscience), 1966.
  • [10] E. J. Mayland, Jr., On residually finite knot groups, Trans. Amer. Math. Soc, 168 (1972), 221-232.
  • [11] L. Moser, On the impossibility of obtaining S2xSby elementary surgery along a knot, Pacific J. Math., 53 (1974), 519-523.
  • [12] K. Murasugi, On a group that cannot be the group of a 2-knot, Proc. Amer. Math. Soc, 64 (1977), 154-156.
  • [13] J. Stallings, Homology and central series of groups, J. Algebra, 2 (1965), 170-181.
  • [14] S. Suzuki, Knotting problems of 2-spheres in A-sphere,Mathematics Seminar Notes, Kobe University, 4 (1976), 241-371.
  • [15] J. H. C Whitehead, On the asphericity of regions in a 3-sphere, Fund. Math., 32 (1939), 149-166.
  • [16] T. Yajima, On a characterization of knot groups of some spheres in R\Osaka J. Math., 6 (1969), 435-446.